Hail, Edwards
- When
- June 1, 12:50 AM CST to 1:00 AM CST
- Where
- Edwards County, 24 mi NE of Rocks Spgs
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.267, -99.933
4 hail, 4 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 11:05 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT WED JUN 1 2005 .UPDATE... A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010501- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 946 PM CDT TUE MAY 31 2005 ...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010701- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1159 PM CDT TUE MAY 31 2005 ...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35 MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
The Laughlin AFB radar (KDFX), 116 km away, was scanning. The volume nearest the first event began at 06:51 UTC.
4 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
Widespread damage was reported by the Sheriff's Department across the western part of Llano County. Trees were blown over by winds from the line of thunderstorms. Also, widespread damage to roofs was noted.
Storms from a mesoscale complex that formed in the Texas Panhandle arrived in the Texas Hill Country shortly after midnight. The line stretched from Llano to Fredericksburg to Kerrville to Leakey and Rocksprings, moving toward the southeast with speeds varying at times from 25 to 45 mph. The most intense and widespread damage appeared to take place across Gillespie County. In the northwest part of the county several trees were blown over onto FM648 and blocked the road until they were removed. Minor damage was noted southeastward to near US290 where severe damage again was seen around the Gillespie County airport, just southwest of Fredericksburg. The roof was lifted off the airport terminal building with major water damage to the interior. A light standard was blown over just outside the terminal. Further down the runway the severe winds had blown in the doors of a hangar and had damaged five aircraft. One of the five was considered a total loss. The airport manager reported that it took him over 3 hours to drive the 8 miles to the terminal because so many roads were covered with debris and flood waters. This damage was due to thunderstorm winds with embedded downbursts as all of the damage was laid down pointing toward the southeast. Widespread minor damage to tree limbs and spotty severe damage continued along US290 from Fredericksburg to near Stonewall. It continued from Fredericksburg southwest to the Kerr County line and to the southeast along FM1347 beyond Cain City to near Luckenbach. Again all damaged trees and limbs were oriented toward the southeast indicated severe thunderstorm wind damage.
Widespread severe damage from the line of thunderstorms was also found along SH27 between Center Point and Comfort in Kendall County. Large tree limbs were knocked out of trees and healthy mesquite trees of up to 8 inches in diameter were broken off above the ground or blown over completely. This level of damage continued eastward to just beyond Comfort. It appeared to stretch southward from this portion of SH27 for around 4 miles.
The thunderstorm line produced spotty wind damage in Kerr County. Most of the damage was in the area around Kerrville. It generally involved small to medium sized tree branches blown down by winds of 40 to 50 mph. A few trees were blown down that suggested winds reached at or above 60 mph. As in Gillespie County, the damage was laid down pointing toward the southeast, showing the cause to be severe thunderstorm winds.
An NWS survey found evidence of a tornado that struck at the southeast end of the wind damage area in Kendall County, about one mile south of the Waring exit off IH10. Trees at one home in this area again showed severe damage with many broken off above the ground and others blown over. However in this one case the tree limbs and trees were not oriented toward the southeast but instead were generally laid down in all different directions. The home within 50 yards of the damage area suffered no damage at all. This change in orientation, along with the very narrow area, the well defined nature of the path, and stronger level of damage, led the team to conclude that the damage was caused by a small and short-lived tornado. The tornado was rated as F0.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454528, 5454529, 5454530, 5454531, 5454608, 5454609, 5454610, 5454704, 5454705.